Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 26, 2001, 5:20 PM EDT for Johnston County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2001, 5:20 PM EDT (21:20 UTC)
- Expired
- May 26, 2001, 5:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WUUS52 KRAH 262121 SVRRAH NCC101-262145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 520 PM EDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JOHNSTON COUNTY IN NORTH CAROLINA * UNTIL 545 PM EDT * AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF PRINCETON...OR ABOUT 11 MILES SOUTH OF SMITHFIELD...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PINE LEVEL AT 535 PM EDT PRINCETON AT 540 PM EDT MICRO AT 545 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$ JWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:05 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 26, 3:05 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT SAT MAY 26 2001 SHORT WAVE WHICH FIRED CONVECTION THIS AFTERNOON WILL QUICKLY MOVE TO THE NORTHEAST. DRIER AIR AND A MORE WESTERLY FLOW WILL KEEP PRECIPITATION TO A MINIMUM TONIGHT AND SUNDAY. COULD SEE AN ISOLATED SHOWER OR THUNDERSTORM SUNDAY BUT NOTHING OF SIGNIFICANCE. AIR WILL BE COMING FROM TENNESSEE VALLEY AREA WHICH WAS VERY QUIET TODAY. A BIT MORE MOISTURE AND DYNAMICAL SUPPORT ARRIVING MONDAY AND TUESDAY AHEAD A WEAK FRONT. NICE DAY EXPECTED WEDNESDAY BEHIND FRONT WITH MOISTURE AND DYNAMICAL SUPPORT FOR CONVECTION RETURNING BY THE END OF THE WEEK. .RAH...NONE. SWH
In the hours before
Local storm report, May 26, 12:21 PM EDT, 4 hours 59 minutes before
ZCZC RDULSRRAH ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1221 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM NASHVILLE NC .75 INCH HAIL
05/26/01 NASH DIME SIZE HAIL BETWEEN
NASHVILLE AND SPRING HOPELocal storm report, May 26, 1:51 PM EDT, 3 hours 29 minutes before
ZCZC RDULSRRAH ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
151 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM ENFIELD NC 1 INCH HAIL
05/26/01 HALIFAX ONE INCH HAIL REPORTED
NEAR WALNUT GROVESpecial weather statement, May 26, 3:41 PM EDT, 1 hour 39 minutes before
NCZ011-027-028-042-043-078-089-262200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 341 PM EDT SAT MAY 26 2001 SEVERE THUNDERSTORM WATCH NUMBER 292...HAS BEEN CANCELED FOR THE pFOLLOWING COUNTIES: EDGECOMBE...HALIFAX...JOHNSTON...NASH...SAMPSON...WAYNE...WILSON SCATTERED THUNDERSTORMS WILL CONTINUE IN THE I-95 CORRIDOR UNTIL SUNSET BUT THE THREAT FOR SEVERE WEATHER HAS DIMINISHED.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:17 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 28 min |
| May 25, 11:34 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 26 min |
| May 25, 11:48 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 27 min |
| May 25, 11:59 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 31 min |
| May 26, 11:54 AM EDT | Severe Thunderstorm Warning | RAH | Nash | 36 min |
| May 26, 1:05 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 25 min |
| May 26, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.